Is it normal for arrhythmias to continue after an ablation?

Question: My husband had an FA ablation 10 years ago. He suffers from dyspnea and has an atrial flutter. He is being treated with digoxin, furosemide and amiodarone. It continues with a good rhythm, but in arrhythmia. What do you advise us? Africa (Seville).

Answer: What you tell us is not something extraordinary in people with arrhythmias in medical treatment or who have been previously ablated. The symptoms you describe are typical when atrial fibrillation appears. Namely dizziness, tiredness, dyspnea, leg swelling, sometimes chest pain, stroke, etc. Sometimes the arrhythmia can be removed or controlled with medication or a small electrical shock. On other occasions the procedure must be repeated to ablate the new arrhythmia. Our recommendation would be that, through the GP or cardiologist, you go to the arrhythmia unit that performed the ablation on your husband. Although he is well, it is convenient that his arrhythmologists see him, since they are the ones who can advise him better than anyone.

Leave a Reply

Your email address will not be published. Required fields are marked *

Back to top button